Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 113, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 1, 2017, 2:07 AM EST. It took effect at Dec 1, 2017, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2017, 2:07 AM EST (07:07 UTC)
- In effect from
- Dec 1, 2017, 1:00 PM EST
- Expired
- Dec 1, 2017, 9:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
652 WHUS72 KMHX 010707 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 207 AM EST FRI DEC 1 2017 ...A SURGE OF STRONGER NORTH WINDS IS EXPECTED THIS AFTERNOON AND EARLY TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE WATERS THIS MORNING. BEHIND THE FRONT A SURGE OF STRONGER NORTH WINDS WILL MOVE ACROSS THE WATERS THIS AFTERNOON AND TONIGHT. ALTHOUGH SHORT IN DURATION, SUSTAINED WINDS WILL APPROACH 20 KNOTS WITH A FEW GUSTS TO AROUND 25 KNOTS. SEAS WILL BUILD TO 5 FEET. WINDS WILL DIMINISH SLIGHTLY LATER TONIGHT BUT REMAIN OUT OF THE NORTH AT 10 T0 20 KNOTS THROUGH SUNRISE SATURDAY. AMZ154-156-012200- /O.NEW.KMHX.SC.Y.0113.171201T1800Z-171202T0200Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 207 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEDEN
2 follow-up statements
292 WHUS72 KMHX 011827 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 127 PM EST FRI DEC 1 2017 ...A SURGE OF STRONGER NORTH WINDS AND ROUGH SEAS WILL OCCUR THIS AFTERNOON INTO EARLY TONIGHT OVER THE NORTHERN AND CENTRAL WATERS... .A COLD FRONT HAS MOVED SOUTH OF THE WATERS THIS AFTERNOON. BEHIND THE FRONT A SURGE OF STRONGER NORTH WINDS WILL OCCUR ACROSS THE NORTHERN AND CENTRAL WATERS THIS AFTERNOON INTO EARLY TONIGHT. ALTHOUGH SHORT IN DURATION, SUSTAINED WINDS WILL APPROACH 20 KNOTS WITH A FEW GUSTS TO AROUND 25 KNOTS. SEAS WILL BUILD TO 4 TO 6 FEET. WINDS WILL DIMINISH SLIGHTLY LATER TONIGHT BUT REMAIN OUT OF THE NORTH AT 10 T0 20 KNOTS THROUGH SUNRISE SATURDAY. AMZ150-152-020200- /O.EXA.KMHX.SC.Y.0113.000000T0000Z-171202T0200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 127 PM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-156-020200- /O.CON.KMHX.SC.Y.0113.000000T0000Z-171202T0200Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 127 PM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS72 KMHX 020207 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 907 PM EST FRI DEC 1 2017 AMZ150-152-154-156-020315- /O.EXP.KMHX.SC.Y.0113.000000T0000Z-171202T0200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 907 PM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE SUBSIDED BELOW MALL CRAFT ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 12:52 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 1, 12:52 AM EST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1252 AM EST Fri Dec 1 2017 .SYNOPSIS... A dry cold front that will cross the area late tonight. High pressure will build in from the north late Friday through Monday. The high will move off the East Coast Monday night and Tuesday, ahead of a strong cold front. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 915 PM Thursday...High clouds cont to spread in from the W and expect additional mid clouds later tonight ahead of weak shortwave/cold front. Adjusted temps down a cpl dgrs most spots as already near fcst lows...increasing clouds shld limit additional temp drop. Added some fog nrn cst where temps have reached dewpts and light fog reported. Additional fog poss srn cst later where dewpts a bit higher and thicker clouds will arrive last. Prev disc...The latest sfc analysis is showing a high pressure extending into the region from the the New England, meanwhile a cold front located over the Great Lakes extending into the lower Miss. Valley this afternoon. The cold front and a mid- level shortwave will approach the region late tonight. Models continue to show moisture is very limited with this frontal system and will keep PoPs out of the forecast. Expect an increase of clouds ahead of the frontal passage. Overnight lows should range from the mid/upper 40s inland to the lower 50s OBX. Winds will remain light to calm...leading to some patchy fog to develop again likely to occur at inland locations. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... As of 245 pm Thursday...The cold front will push through Friday morning with very limited amount of moisture associated with this passage. The latest models continue to show precipitation weakening as it approaches the area and therefore have taken out PoPs across the area. High pressure will build in behind the frontal passage with WNW flow aloft. Expect cloudy conditions in the morning, then becoming partly cloudy by the afternoon. Low level thicknesses will decrease by a few meters, but will highs are expected to reach into the 60s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 245 AM Thu...Mostly dry weather expected through the period with temps near climo. Increasing rain chances mid next week as a strong cold front will move through Eastern NC, cooler temps behind it. Friday night through Monday...Cool high pressure will build in from the north through Monday, with deep layer quasi zonal WNW flow aloft. Cooler Sat with highs 55-60 deg. Sunday and Monday will see a slight moderating trend with building heights/thicknesses, highs in the upper 50s to mid 60s. Overnight lows ranging from the upper 30s inland to mid/upper 40s along the beaches. Tuesday through Wednesday...Strong high pressure to the north will slide off the Eastern US Monday night and Tuesday, as a strong frontal system approaches from the west. The 00z GFS and ECMWF are in pretty good agreement, given this far out in time. Widespread showers expected Wed, maybe into Wed night, with locally heavy rain possible. Increased pops to high chance. Front is progged to push off the coast Wed night, with deep upper trough moving into the Eastern US Thu. Above normal temps expected Tue with low level SW flow, highs in the upper 60s to lower 70s. Much cooler air behind the front with highs in the 50s late week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Short Term /Through Friday/... As of 1245 AM Friday... Mainly VFR through the TAF period but stubborn MVFR fog still possible KOAJ and KEWN next few hours. Increasing mid and high clouds overnight will continue. This along with drier air inland, will keep KISO and KPGV VFR. Some MVFR fog has already formed at KEWN and KOAJ. Amount of cloud cover may keep conditions variable here and prevent widespread IFR restrictions, but at least MVFR still possible through at least 10Z. Mid and high clouds will gradually shift south and scatter out after 12Z with NNE winds 5 to 10 kts behind a cold front. Long Term /Friday Night through Monday/... As of 245 AM Thu...Pred VFR conditions expected through the period, though patchy fog and stratus could develop early each morning. && .MARINE... Short Term /Tonight and Friday/... As of 915 PM Thursday...No changes planned with light winds overnight ahead of approaching cold front then NNE winds 10 to 20 kts developing Fri in wake of front. Prev disc...Latest buoy observations are showing light and variable winds less than 10 knots across all the waters. Seas have remained around 2 ft. High pressure extending down from the New England coast. Winds will mostly continue from the NE/E through this evening and then become W/NW late tonight less than 10 knots as the cold front approaches the region. The front will push through Friday morning with winds becoming N/NE 15-20 knots in the afternoon. There is the potential for a few gusts up to 25 kts, not enough for SCA. Seas will gradually build 2-3 ft tonight, then 3-5 ft after the frontal passage. Long Term /Friday night through Monday/... As of 245 AM Thu...Strong high pressure will build in north of the area through the weekend. Gusty N/NE winds 15-20 kt and seas 3-5 ft will persist Friday night, diminishing to 10-15kt and 2-4 ft Sat. N/NE winds 5-15 kt Sat night and Sun, becoming more NE/E Monday, with seas expected to remain about 2-4 ft. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...CTC/BM NEAR TERM...RF/BM SHORT TERM... LONG TERM...CQD AVIATION...EH/CQD MARINE...RF/CQD/BM
Hazardous weather outlook, Nov 30, 3:35 PM EST, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 335 PM EST Thu Nov 30 2017 NCZ029-044>047-079>081-090>095-098-103-104-012045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 335 PM EST Thu Nov 30 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.